Rad HAZU, Matematičke znanosti, Vol. 18 (2014), 27-34.


Andrej Dujella, Ivica Gusić and Luka Lasić

Department of Mathematics, University of Zagreb, Bijenička cesta 30, 10000 Zagreb, Croatia
e-mail: duje@math.hr

Faculty of Chemical Engin. and Techn., University of Zagreb, Marulićev trg 19, 10000 Zagreb, Croatia
e-mail: igusic@fkit.hr

Faculty of Chemical Engin. and Techn., University of Zagreb, Marulićev trg 19, 10000 Zagreb, Croatia
e-mail: llasic@fkit.hr

Abstract.   Let E be an elliptic curve over Q given by y2 = f(x) where f(x) = x(x - 1)(x - λ). In this paper, we describe a construction of twists Eg(u) of rank 2 over Q(u), where g(u) are polynomials over Q. The construction leads to two sets of twists: the first consists of five twists obtained by Rubin and Silverberg with a different method, while the second consists of five new twists.

2010 Mathematics Subject Classification.   11G05, 14H52.

Key words and phrases.   Elliptic curve, quadratic twist.

Full text (PDF) (free access)


  1. J. Aguirre, A. Dujella and J. C. Peral, On the rank of elliptic curves coming from rational Diophantine triples, Rocky Mountain J. Math. 42 (2012), 1759-1776.
    MathSciNet     CrossRef

  2. A. Dujella and M. Jukić Bokun, On the rank of elliptic curves over Q(i) with torsion group Z/4Z × Z/4Z, Proc. Japan Acad. Ser. A Math. Sci. 86 (2010), 93-96.
    MathSciNet     CrossRef

  3. F. Gouvea and B. Mazur, The square-free sieve and the rank of elliptic curves, J. Amer. Math. Soc. 4 (1991), 1-23.
    MathSciNet     CrossRef

  4. I. Gusić and L. Lasić, Explicit canonical height on isotrivial elliptic curves, J. Algebra Number Theory, Adv. Appl. 7 (2012), 95-107.

  5. M. Kuwata, Quadratic twists of an elliptic curve and maps from a hyperelliptic curve, Math. J. Okayama Univ. 47 (2005), 85-97.

  6. K. Rubin and A. Silverberg, Rank frequencies for quadratic twists of elliptic curves, Experiment. Math. 10 (2001), 559-569.

  7. K. Rubin and A. Silverberg, Twists of elliptic curves of rank at least four, in: Ranks of Elliptic Curves and Random Matrix Theory, Cambridge University Press, 2007, pp. 177-188.
    MathSciNet     CrossRef

  8. C. L. Stewart and J. Top, On ranks of twists of elliptic curves and power-free values of binary forms, J. Amer. Math. Soc. 8 (1995), 943-973.
    MathSciNet     CrossRef

Rad HAZU Home Page